Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed swelling on penis tip during erection and sore to touch. How to get relief?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15829 Questions

default
Posted on Sat, 5 Jan 2013 in Penis Problems
Question: Hey
I am a 21 year old male. Sexually active. Uncircumcised.

The opening of my penis is swollen, like there is a pair of lips at the very opening of the urethra. The swelling seems to increase when I have an erection. I have tried to do some research on the internet but its hard to find any info. The swelling is not very big, but big enough for me to see a difference. Even my girlfriend pointed it out one time when we had sex. It does not hurt, but it seems a little sore. It might feel a little tender right on the opening, but as far as I know it always has.

This first happened after I used a penis pump for like 6 months ago. It has stayed like it since.
I thought it would settle down and dissapear after a couple of days, but it never did. The swelling has gone down from what it was right after I had used the penis pump, but not all the way so the opening is still kinda poofed up. Sometimes it seems to be more poofed up than other times. (especially when erect, but also at other times)

Do you know what this can be? Will it eventually dissapear? I dont think it is XXXXXXX but its bothering me and I would like to find out what I can do about it to hopefully make it like before again. Do you think it would make it worse if I ever used a pump again? Btw, it did not happen after the first time I used the pump, but probalby the 5th or 6th. I did not use the pump more than XXXXXXX 15 minutes.
I have also had swellings on my forskin after using a pump (earlier), but they would dissapear after a day.

Thank you
doctor
Answered by Dr. Michelle Gibson James 7 hours later
Hi, thanks for using healthcare magic

The penis pump likely caused minor injury to head of the penis which resulted in the swelling.
During an erection, the increased size may put pressure on the tissues which would result in the swelling increasing in size.

It would likely be aggravated by repeated use of the pump and resolution would be faster if you hold off using it.
You can try using an anti inflammatory agent such as cataflam or ibuprofen to speed recovery.

There are other agents that may be used for ED in the mean time- example viagra, cialis, levitra

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 43 minutes later
Thanks for quick answer!

I stopped using the pump in July actually. Havent used it once after that.

How long do you think recovery will take if I use one of the agents you suggest? I know you cant say how many days, but how long should I use something like that before I know that it doesnt help the problem? A month? 3 months?

When talking about an anti inflammatory agent, could an ointment with antibiotics in it work? or should I keep that away from the opening off the urethra?

Do you have any links to the agents you are suggesting?
doctor
Answered by Dr. Michelle Gibson James 11 hours later
Hi,

You can use one of them for at least 2 weeks. They should be available over the counter, ibuprofen is also known an advil.
Combining the oral agent with an antibiotic cream may improve the rate of resolution so you can certainly do that.

Feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 29 hours later
Thank you very much

I will try this to see if it works and provide some feedback in a a couple of months.

Thank you
doctor
Answered by Dr. Michelle Gibson James 5 hours later
Ok, good luck
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Ibuprofen

doctor1 MD

I have had throat irritation for over a year. I started with family doctor and after many blood tests that came back negative, he referred me to ENT. ENT ran blood tests and checked out throat, but all negative. Had ct scan of throat and came back with severe stenosis. Prescribed ibuprofen but nothing helped throat issue. ENT was after around 6 to 8 months after issue started. ENT then referred me to neurologist. At first just to check throat issue, but he had no recommendation. Then I started having fasisculations and I started to be concerned that this could be als. I went back to neurologist and he tested my reflexes and strength and both were fine. He said I could rule out als by taking an emg so I decided to do that because of my paranoia. He said I have an abnormality in one calf, but the rest of the test was ok. I am loosing sleep over als possibility and I don t feel I am getting good answer from neurologist. Both of my legs and feet have fasisculations, occasionally get in other areas, arms, buttocks, etc. I don t seem to have any weakness. Any advice

doctor1 MD

I am a 42 year old healthy female that eats right, excercises regularly and doesn t smoke. In 2008 I had a manometry at the Cleveland Clinic after suffering significant chest pain once every couple months after the birth of my second child. I was diagnosed with Nutracker Esophagus. Everything I read states it does not progress, however, I am living proof that I have had episodes occuring much more regularly over the past couple months. They have been occuring as close as 2-4 x a week and lasting up to 3 days in total. There is no rhyme or reason as to what I do, eat or the amount of stress I am under when the episodes occur. I had another EGD at the Clinic 4 days ago and nothing has really changed in the appearance of my esophagus. I do not have trouble swallowing or have any food flowing back up, just severe pain which ends up extending through my arms, neck and turns into a headache during each episode. I am in such severe pain with these episodes that I m wandering what can help me and what is causing this. The doctors said that Ibuprofen will not work, but again, it has worked occassionally with the pain. I am seeing a specialist, same doctor who did my manometry, on this Tuesday who may put me on muscle relaxers or something...but what if that doesn t help? And...how do I know for sure there isn t something else going on here?

doctor1 MD

I was sunburned 1 week ago tomorrow severely on both of my legs and the top of my feet. The swelling has subsided but every time I stand my feet turn purple and hurt terribly. I am using silvadene cream, ibuprofen, elevating my feet and cold compresses and the pain is still there. Is there any more I can do?

doctor1 MD

I was circumcised this morning and I'm terrified of going to bed. Is there anything I can do to take the edge off the pain?I've taken some painkillers (2x50mg paracetamol, 40mg ibuprofen and some codeine phosphate tablets) and read about wearing tighter, more supportive bedclothes.For further information, I just took the dressing off from around my penis and there was a fair bit of blood from near one of the stitches. Half an hour or so with some tissue paper and reasonable pressure has stopped the flow, but I worry that if (or, more likely, when) I get an erection in my sleep, it might start to bleed again.

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...